Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 110, NWS State College, PA
NWS State College, PA issued this river flood warning at Nov 23, 2011, 12:02 AM EST for Perry County, Pennsylvania. It took effect at Nov 23, 2011, 4:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 12:02 AM EST (05:02 UTC)
- In effect from
- Nov 23, 2011, 4:00 AM EST
- Expired
- Nov 23, 2011, 3:23 PM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Perry County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sherman Creek at Shermans Dale (SMDP1). The gauge peaked at 9.54 ft at Nov 23, 2011, 9:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01568000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
866 WGUS41 KCTP 230503 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1202 AM EST WED NOV 23 2011 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG SHERMAN CREEK AT SHERMANS DALE CONODOGUINET CREEK NEAR HOGESTOWN YELLOW BREECHES CREEK NEAR CAMP HILL PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER WEDNESDAY MORNING. && PAC061-231702- /O.NEW.KCTP.FL.W.0109.111123T1200Z-111124T0448Z/ /SLYP1.1.ER.111123T1200Z.111123T1800Z.111123T2248Z.NO/ 1202 AM EST WED NOV 23 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE AUGHWICK CREEK AT SHIRLEYSBURG * FROM WEDNESDAY MORNING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12 AM WEDNESDAY THE STAGE WAS...8.3 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST NEAR 10.4 FEET BY EARLY AFTERNOON TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS BANKS. SEVERAL HOMES ARE AFFECTED. $$ PAC099-231702- /O.NEW.KCTP.FL.W.0110.111123T1200Z-111123T1800Z/ /SMDP1.1.ER.111123T1200Z.111123T1200Z.111123T1200Z.NO/ 1202 AM EST WED NOV 23 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE SHERMAN CREEK AT SHERMANS DALE * FROM WEDNESDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11 PM TUESDAY THE STAGE WAS...6.6 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * AT 9.0 FEET...SEVERAL HOMES ALONG RIVER ROAD ARE AFFECTED BY HIGH WATER. $$ PAC041-231702- /O.NEW.KCTP.FL.W.0111.111123T1200Z-000000T0000Z/ /HGSP1.1.ER.111123T1200Z.111124T0600Z.000000T0000Z.NO/ 1202 AM EST WED NOV 23 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE CONODOGUINET CREEK NEAR HOGESTOWN * FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE. * AT 11 PM TUESDAY THE STAGE WAS...5.6 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST NEAR 9.2 FEET BY EARLY THURSDAY MORNING. * AT 10.0 FEET...SOME RESIDENCES IN THE VICINITY OF ERB'S BRIDGE ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE FLOODED. $$ PAC041-133-231702- /O.NEW.KCTP.FL.W.0112.111123T1200Z-111124T1700Z/ /CPHP1.1.ER.111123T1200Z.111124T0000Z.111124T1100Z.UU/ 1202 AM EST WED NOV 23 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL * FROM WEDNESDAY MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 12 AM WEDNESDAY THE STAGE WAS...5.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CREST NEAR 7.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$
3 follow-up statements
185 WGUS81 KCTP 230816 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 316 AM EST WED NOV 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SHERMAN CREEK AT SHERMANS DALE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG CONODOGUINET CREEK NEAR HOGESTOWN YELLOW BREECHES CREEK NEAR CAMP HILL SWATARA CREEK AT HARPER TAVERN SWATARA CREEK NEAR HERSHEY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING. && PAC061-232016- /O.CON.KCTP.FL.W.0109.000000T0000Z-111124T1424Z/ /SLYP1.2.ER.111123T0719Z.111123T1800Z.111124T0824Z.NO/ 316 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE AUGHWICK CREEK AT SHIRLEYSBURG. * AT 3 AM WEDNESDAY THE STAGE WAS 10.3 FEET AND RISING. * FLOOD STAGE IS 10.0 FEET. * MODERATE FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 12.2 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 12.0 FEET...FLOOD WATERS FROM AUGHWICK CREEK COVER PORTIONS OF GILBO ROAD, AUGHWICK MILLS ROAD AND KEYSTONE ROAD IN SHIRLEY TOWNSHIP. $$ PAC099-232015- /O.EXT.KCTP.FL.W.0110.111123T0900Z-111123T2217Z/ /SMDP1.1.ER.111123T0900Z.111123T1200Z.111123T1617Z.NO/ 316 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE SHERMAN CREEK AT SHERMANS DALE. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2 AM WEDNESDAY THE STAGE WAS 8.4 FEET AND RISING. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CREST NEAR 9.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 9.0 FEET...SEVERAL HOMES ALONG RIVER ROAD ARE AFFECTED BY HIGH WATER. $$ PAC041-232015- /O.CON.KCTP.FL.W.0111.111123T1200Z-000000T0000Z/ /HGSP1.1.ER.111123T1200Z.111124T0600Z.000000T0000Z.NO/ 316 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE CONODOGUINET CREEK NEAR HOGESTOWN. * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 3 AM WEDNESDAY THE STAGE WAS 7.2 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CREST NEAR 9.6 FEET AFTER MIDNIGHT TONIGHT. * AT 10.0 FEET...SOME RESIDENCES IN THE VICINITY OF ERB'S BRIDGE ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE FLOODED. $$ PAC041-133-232015- /O.CON.KCTP.FL.W.0112.111123T1200Z-111124T1700Z/ /CPHP1.1.ER.111123T1200Z.111123T2300Z.111124T1100Z.UU/ 316 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * FROM THIS MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3 AM WEDNESDAY THE STAGE WAS 6.7 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CREST NEAR 7.8 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 7.0 FEET...LOW LYING AREAS IN THE GREEN LANE FARMS DEVELOPMENT ON THE RIGHT BANK OF YELLOW BREECHES CREEK BEGIN TO FLOOD. A MOBILE HOME PARK NEAR WILLIAMS GROVE IS ALSO AFFECTED BY HIGH WATER. $$ PAC043-075-107-232015- /O.CON.KCTP.FL.W.0113.111123T1400Z-111124T0336Z/ /HTVP1.1.ER.111123T1400Z.111123T1800Z.111123T2136Z.NO/ 316 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK AT HARPER TAVERN. * FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2 AM WEDNESDAY THE STAGE WAS 6.7 FEET AND RISING. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CREST NEAR 9.3 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS. $$ PAC043-075-232015- /O.CON.KCTP.FL.W.0114.111123T1500Z-111124T0130Z/ /HERP1.1.ER.111123T1500Z.111123T1800Z.111123T1930Z.NO/ 316 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK NEAR HERSHEY. * FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3 AM WEDNESDAY THE STAGE WAS 5.1 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CREST NEAR 7.1 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW. SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER. $$
673 WGUS81 KCTP 231440 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 940 AM EST WED NOV 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG SHERMAN CREEK AT SHERMANS DALE YELLOW BREECHES CREEK NEAR CAMP HILL SWATARA CREEK AT HARPER TAVERN SWATARA CREEK NEAR HERSHEY CONODOGUINET CREEK NEAR HOGESTOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS AFTERNOON. && PAC061-240240- /O.EXT.KCTP.FL.W.0109.000000T0000Z-111124T1642Z/ /SLYP1.2.ER.111123T0719Z.111123T1800Z.111124T1042Z.NO/ 940 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE AUGHWICK CREEK AT SHIRLEYSBURG. * AT 9 AM WEDNESDAY THE STAGE WAS 12.5 FEET AND RISING. * FLOOD STAGE IS 10.0 FEET. * MODERATE FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 13.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 12.0 FEET...FLOOD WATERS FROM AUGHWICK CREEK COVER PORTIONS OF GILBO ROAD, AUGHWICK MILLS ROAD AND KEYSTONE ROAD IN SHIRLEY TOWNSHIP. $$ PAC099-232224- /O.EXT.KCTP.FL.W.0110.000000T0000Z-111123T2224Z/ /SMDP1.1.ER.111123T0850Z.111123T1415Z.111123T1624Z.NO/ 940 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE SHERMAN CREEK AT SHERMANS DALE. * AT 9 AM WEDNESDAY THE STAGE WAS 9.5 FEET AND FALLING. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * THE RIVER IS NEAR CREST AND WILL FALL BACK BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 9.0 FEET...SEVERAL HOMES ALONG RIVER ROAD ARE AFFECTED BY HIGH WATER. $$ PAC041-240239- /O.CON.KCTP.FL.W.0111.000000T0000Z-000000T0000Z/ /HGSP1.1.ER.111123T1123Z.111124T0600Z.000000T0000Z.NO/ 940 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE CONODOGUINET CREEK NEAR HOGESTOWN. * AT 9 AM WEDNESDAY THE STAGE WAS 8.2 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 9.5 FEET BY AFTER MIDNIGHT TONIGHT THEN BEGIN FALLING. * AT 10.0 FEET...SOME RESIDENCES IN THE VICINITY OF ERB'S BRIDGE ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE FLOODED. $$ PAC041-133-240239- /O.EXT.KCTP.FL.W.0112.000000T0000Z-111124T2300Z/ /CPHP1.1.ER.111123T0900Z.111124T0000Z.111124T1700Z.UU/ 940 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW BREECHES CREEK NEAR CAMP HILL. * AT 9 AM WEDNESDAY THE STAGE WAS 8.0 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 8.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TOMORROW. * AT 9.0 FEET...A NUMBER OF HOMES IN THE GREEN LANE FARMS DEVELOPMENT ARE AFFECTED BY HIGH WATER. CEDAR CLIFF DRIVE ON THE LEFT BANK UPSTREAM FROM THE BRIDGE IS INUNDATED. CREEKWOOD DRIVE HAS SEVERAL FEET OF WATER ON IT, AND WATER IS APPROACHING HOMES. $$ PAC043-075-107-240239- /O.EXT.KCTP.FL.W.0113.000000T0000Z-111124T0900Z/ /HTVP1.1.ER.111123T1325Z.111123T1800Z.111124T0300Z.NO/ 940 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK AT HARPER TAVERN. * AT 9 AM WEDNESDAY THE STAGE WAS 9.2 FEET AND RISING. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER WILL CREST NEAR 10.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES. $$ PAC043-075-240239- /O.EXT.KCTP.FL.W.0114.111124T0000Z-111124T0600Z/ /HERP1.1.ER.111124T0000Z.111124T0000Z.111124T0000Z.NO/ 940 AM EST WED NOV 23 2011 THE FLOOD WARNING CONTINUES FOR THE SWATARA CREEK NEAR HERSHEY. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM WEDNESDAY THE STAGE WAS 6.5 FEET AND RISING. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE THIS EVENING. * AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW. SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER. $$
461 WGUS81 KCTP 232023 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 323 PM EST WED NOV 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... SHERMAN CREEK AT SHERMANS DALE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. && PAC099-232053- /O.CAN.KCTP.FL.W.0110.000000T0000Z-111123T2224Z/ /SMDP1.1.ER.111123T0850Z.111123T1415Z.111123T1738Z.NO/ 323 PM EST WED NOV 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE SHERMAN CREEK AT SHERMANS DALE. * AT 2 PM WEDNESDAY THE STAGE WAS 8.6 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 1 PM WEDNESDAY. * FLOOD STAGE IS 9.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 4.5 FEET BY FRIDAY MORNING. * AT 9.0 FEET...SEVERAL HOMES ALONG RIVER ROAD ARE AFFECTED BY HIGH WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Nov 22, 10:47 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 22, 10:47 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1047 PM EST TUE NOV 22 2011 .SYNOPSIS... A SOAKING RAIN WILL CONTINUE AS A STRONG STORM MOVES THROUGH THE REGION OVERNIGHT. HIGH PRESSURE WILL MOVE IN FOR LATER WEDNESDAY AND CONTINUE THROUGH THANKSGIVING DAY. EXPECT FAIR WEATHER AND TEMPERATURES ABOVE NORMAL FOR THE ENTIRE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A STEADY SOAKING RAIN...HEAVY AT TIMES WILL CONTINUE INTO THE OVERNIGHT. THE SURFACE LOW AT 03Z WAS JUST NORTH OF CMH WITH STRONGEST SHORT TERM PRESSURE FALLS AIMING AT NRN PA/SRN NY. THE STORM IS EXPECTED TO CONTINUE EAST INTO THE REGION TONIGHT. THE EVOLUTION OF THE STORM LOOKS A BIT COMPLICATED WITH MODELS IMPLYING THAT THE LOW WILL REDEVELOP ALONG THE TRIPLE POINT OVER SRN PA OR NRN WV...BEFORE MOVING THRU SOUTHEASTERN PA EARLY WED MORNING. THIS COULD ALLOW FOR SOME MILDER MORE UNSTABLE AIR TO CREEP INTO MY FAR SERN ZONES...POSSIBLY ADDING CONVECTION TO THE QPF MIX AND LOCALLY ENHANCING RAINFALL TOTALS. WE ALREADY EXPECT A WIDESPREAD 1-2.5 INCH RAINFALL BUT LOCALLY HIGHER AMOUNTS COULD RESULT IF ANY KIND OF THUNDERSTORM ACTIVITY CAN MANAGE TO DEVELOP. TEMPERATURES OVERNIGHT WILL REMAIN ON THE MILD SIDE AS THE LOW APPROACHES AND WE SEE AN INCREASING SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... BY 12Z WED THE NEW NAM SHOWS THE LOW TO BE MORE OR LESS ON TOP OF PHL...ON A TRACK TOWARD CAPE COD BY MID DAY. THIS TIMING SUGGESTS THE STEADY RAIN WILL BE ENDING...TAPERING TO SHOWERS AS THE LOW ACCELERATES EASTWARD. SHOWERS WILL LINGER LONGEST IN THE USUAL WESTERN UPPER ELEVATIONS...MAYBE EVEN MIXING WITH OR CHANGING TO SOME LIGHT SNOW SHOWERS AS PRECIP WINDS DOWN. A TIGHT GRADIENT ON WED SUGGESTS SOME GUSTS TO 30-35 MPH POSSIBLE IN THE WAKE OF THE LOW. THE DEVELOPING NW FLOW WILL CONTINUE TO ADVECT DRIER AIR INTO THE AREA WITH MOST SHOWERS DRYING UP BY LATE DAY EVEN OVER WESTERN HIGH TERRAIN AREAS. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE SFC AND ALOFT WILL DOMINATE THE REGIONAL PATTERN THURSDAY/FRIDAY/SATURDAY BRINGING FAIR AND DRY WEATHER FROM THANKSGIVING INTO AT LEAST THE FIRST PART OF THE HOLIDAY WEEKEND. TEMPERATURES ARE FCST MODERATE ABOVE NORMAL AS MILD SWLY FLOW DRAWS WARM AIR NEWD AROUND THE RIDGE AND AHEAD OF A DEVELOPING STRONG PLAINS/MS VLY FRONTAL SYSTEM. 12Z GFS/ECMWF CONTINUE TO DEVELOP A VERY DEEP MID LEVEL CUT-OFF LOW INVOF THE CENTRAL MS/LWR OH VLYS BY 28/12Z. THE 12Z CMC IS MORE PROGRESSIVE TAKING THE MID LEVEL TROF AND CLOSED LOW INTO THE UPPER OH VALLEY BY MON WHILE AWAITING ANOTHER STRONG UPSTREAM DIGGING TROF. EC AND GFS ENSEMBLE MEANS ARE THE WEAKEST AND MOST PROGRESSIVE SOLNS. MODELS USUALLY HAVE CONSIDERABLE DIFFICULTY HANDLING THE EVOLUTION OF AND MOVEMENT/LOCATION OF CUTOFF LOWS AND CONFIDENCE IS LOWER BY NEXT WEEK. THEREFORE WILL CONTINUE TO UTILIZE A MULTI- MODEL/GUIDANCE BLEND FOR THE EXTENDED RANGE FCST. IN GENERAL...THE SHARPENING MID-LVL TROUGH AND BACKING FLOW WITH HEIGHT SHOULD ALLOW DEEP GOMEX MSTR TO BE DRAWN NWD ALONG AND AHEAD OF SHARP N-S FRONT BOUNDARY PUSHING EWD ACRS THE GREAT LKS/MID-SOUTH/GULF CST TWD THE APPALACHIANS BY MON. HI PWATS SHOULD SURGE NWD UP INTO THE NRN MID-ATLANTIC STATES...WITH HVY PCPN PSBL ALONG/AHEAD OF SLOW-MOVG NEGATIVELY TILTED FRONT. TIMING PER GFS/EC WOULD BE TUES...WITH CMC ABOUT 36-48 HOURS EARLIER. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... LOW PRESSURE OVER OHIO THIS EVENING WILL TRACK ACROSS PENNSYLVANIA WEDNESDAY MORNING. RAIN AND PREDOMINANTLY IFR CIGS WILL ACCOMPANY THIS SYSTEM OVERNIGHT. CAN/T EVEN RULE OUT A TSRA AT MDT/LNS TOWARDS DAWN. A STRONG SOUTHERLY LL JET...COMBINED WITH MUCH LIGHTER SE WINDS AT THE SFC...WILL RESULT IN LLWS ACROSS MOST OF CENTRAL PA THE FIRST HALF OF THE NIGHT. HOWEVER...LLWS SHOULD DIMINISH LATE TONIGHT...AS THE LL JET SHIFTS EAST. DOWNSLOPING FLOW CURRENTLY RESULTING IN HIGHER CIGS AT IPT...BUT IFR CIGS STILL LIKELY THERE LATER TONIGHT WHEN WINDS DIMINISH. AT JST...AN EXPECTED VEERING OF THE SFC WIND TO THE SOUTH SHOULD OCCUR ARND MIDNIGHT. CONDITIONAL CLIMATOLOGY SUGGESTS IFR VERY UNLIKELY WITH A SOUTH WIND DUE TO DOWNSLOPING FLOW...SO HAVE GONE MUCH MORE OPTIMISTIC THAN MOS GUIDANCE THERE. AS STORM SYSTEM PASSES EAST OF THE REGION LATE WED AM...A WIND SHIFT TO THE WNW WILL USHER IN MUCH DRIER AIR. AREAS EAST OF THE APPALACHIANS SHOULD RETURN TO VFR BY EARLY AFTN. HOWEVER...RESIDUAL MOISTURE ASCENDING THE MTNS WILL LIKELY RESULT IN LINGERING MVFR CIGS AT JST AND BFD. BUFKIT SOUNDINGS SUPPORT WIDESPREAD GUSTS TO ARND 30KTS DURING THE AFTN. OUTLOOK... THU...AM LOW CIGS/FOG POSS W MTNS. FRI-SAT...NO SIG WX EXPECTED. SUN...SHRA POSS...ESP LATE. && .HYDROLOGY... ISSUING A FLASH FLOOD WATCH FOR EASTERN PORTIONS OF CWA. EXPECTED QPF WITH A MIX OF ENSEMBLES AND SREF MEANS ALONG WITH LATEST HPC MAN AND NUMERICAL GUIDANCE IS GENERALLY BETWEEN 1.5-2.5 INCHES. THE HEAVIEST OF THE RAIN SHOULD FALL OVER THE UPSLOPE REGIONS OF THE POCONOS AND SC MTNS. THIS AREA IS THE WETTEST OF ALL THE CWA WITH FFG AND FFH VALUES LOWEST THERE. MINOR FLOODING AT A FEW POINTS IN THE UPPER REACHES OF THE JUNIATA...SWATARA AND SCHUYLKILL BASINS IS POSSIBLE. FFH AT THOSE POINTS 2-2.5 IN 12HRS. THE BIGGEST THREAT FOR FLOODING WILL BE TONIGHT WHERE THAT REGION IS LOOKING TO RECEIVE 1 TO 2.5 IN 12 HRS. THE BASINS SHOULD BE ABLE TO HANDLE THIS AMOUNT OF RAINFALL. HOWEVER...SOME CONVECTION/THUNDER IS POSSIBLE LATE THIS EVENING AND OVERNIGHT ACROSS THESE SAME AREAS AND INTO THE LOWER SUSQ. WITH THE AREAS ALREADY RECEIVING AROUND 0.5 INCH...THIS COULD NUDGE THE QPF/TIME RATIO UP ENOUGH TO MAKE THOSE SMALLER RIVER POINTS FLOOD. IN COLLABORATION WITH NEIGHBORING OFFICES...THE THREAT IS HIGH ENOUGH TO POST A FLASH FLOOD WATCH. WITH THE GROWING SEASON WELL OVER...LEAF LITTER MAY CLOG STORM DRAINS AND SOME PROBLEMS COULD CROP UP IN THE FORM OF VERY LOCALIZED/URBAN FLOODING AND PONDING OF WATER ON ROADS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR PAZ057>059- 066. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LA CORTE LONG TERM...STEINBUGL AVIATION...FITZGERALD HYDROLOGY...
Hazardous weather outlook, Nov 22, 2:54 PM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 PM EST TUE NOV 22 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-063>065-232000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-YORK- 254 PM EST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A MODERATE RAINFALL OF BETWEEN ONE INCH AND TWO INCHES IS EXPECTED IN CENTRAL PENNSYLVANIA TONIGHT INTO TOMORROW. THIS RAIN MAY BE ENOUGH TO CAUSE MINOR FLOODING IN AREAS OF POOR DRAINAGE AND IN PLACES WHERE FALLEN LEAVES CLOG STORM DRAINS. SMALL STREAMS AND CREEKS COULD SEE SHARP RISES TO NEAR BANK FULL. EMBEDDED THUNDERSTORMS MAY ALLOW FOR LOCALIZED HEAVY RAINFALL. THE LARGER WATERWAYS WILL BE ABLE TO HANDLE THIS AMOUNT OF RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-066-232000- DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER- 254 PM EST TUE NOV 22 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A MODERATE RAINFALL OF BETWEEN ONE INCH AND THREE INCHES IS EXPECTED IN CENTRAL PENNSYLVANIA TONIGHT INTO TOMORROW. THIS RAIN MAY BE ENOUGH TO CAUSE MINOR FLOODING IN AREAS OF POOR DRAINAGE AND IN PLACES WHERE FALLEN LEAVES CLOG STORM DRAINS. SMALL STREAMS AND CREEKS COULD SEE SHARP RISES TO NEAR BANK FULL. EMBEDDED THUNDERSTORMS COULD ALLOW FOR LOCALIZED HEAVY RAINFALL. THE LARGER WATERWAYS WILL BE ABLE TO HANDLE THIS AMOUNT OF RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 22, 6:45 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EST TUE NOV 22 2011
PAZ006-037-230145-
POTTER PA-TIOGA PA-
645 PM EST TUE NOV 22 2011
...PATCHY FREEZING RAIN WILL AFFECT POTTER AND TIOGA COUNTIES...
AS AN AREA OF RAIN CONTINUES OVER THE REGION THIS
EVENING...TEMPERATURES HOVERING NEAR OR JUST BELOW FREEZING COULD
LEAD TO SOME POCKETS OF FREEZING RAIN.
EXPECT THE POTENTIAL FOR SLIPPERY TRAVEL AS UNTREATED ROADS AND
WALKWAYS COULD BECOME ICY AND DANGEROUS.
LAT...LON 4200 7693 4159 7688 4154 7760 4147 7802
4165 7820 4199 7820
FORECASTER: LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 12:02 AM EST | River Flood Warning | CTP | Huntingdon | 25 hr |
| Nov 23, 12:02 AM EST | River Flood Warning | CTP | Cumberland | 46 hr |
| Nov 23, 12:02 AM EST | River Flood Warning | CTP | Cumberland, York | 33 hr |
| Nov 23, 12:04 AM EST | Areal Flood Advisory | CTP | Adams, Bedford, Blair, Cumberland, Dauphin, Franklin and 9 more | 6 hr |
| Nov 23, 3:00 AM EST | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 24 hr |
| Nov 23, 3:00 AM EST | River Flood Warning | CTP | Dauphin, Lebanon | 27 hr |
| Nov 23, 6:03 AM EST | Areal Flood Advisory | CTP | Adams, Bedford, Blair, Cumberland, Dauphin, Franklin and 9 more | 117 min |
| Nov 23, 7:37 AM EST | Areal Flood Warning | CTP | Lancaster | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.